Our partner

Discontinued Venlafaxine/Effexor and lovely head zaps.

Medication about Anti-Depressants message board, open discussion, and online support.
Forum rules
We are not professionals on this site, nor are any of the members. Always consult with your physician or other doctor about any type of medications.

Discontinued Venlafaxine/Effexor and lovely head zaps.

Postby NyxBean » Sun Oct 04, 2015 2:48 pm

Short version:

  • Any anecdotal advice about what you can do to help yourself through brain zaps?
  • Does it make sense that my arms are a little weak and tingly too?
  • What's your experience with the suggested supplements?


Long version:

I must have been on Venlafaxine/Effexor for at least six months but I'm leaning towards the possibility of a year or a year and a half. Anybody thinking it's odd that I can't remember needs to know I perhaps foolishly gave up trying to keep track of the exact details of the drugs they kept throwing at me.

Well, it turns out I am actually an autistic and probably have C-PTSD. As you'll know, possibly, there aren't medicines for either of those. The medicines you will find in association with these issues are ones for comorbid problems such as what is diagnosed in me as severe clinical depression and severe generalised anxiety disorder with agoraphobia.

After receiving confirmation of my ASD, I decided I wanted to try life off anti-depressants for the first time in... oh, seven years. Not the longest you can go obviously but some time for a youngling like me (I'm only 25).

A general practitioner at the surgery I go to said he was entirely happy for me to discontinue as he felt it was likely that much of the depression and anxiety I contend with stems from my autism. Now that I will have specialised assistance through therapy and self-help, I should hopefully be able to reduce those head weasels.

Thing is, I was on 150mg and he told me to come right down to 75mg. I thought that was a bit of a leap, the drug being described as a "second line of defense" on our national health service's website, but I went along with it. One of my most wild and volatile months in sometime and almost saw me lose my girlfriend to my erratic behaviour.

So when I saw the next one, the other GP having left, I was heavily patronised (another story for another time) but then it was worked out I could have 37.5mg instead of their original plan for me to just pull the second 75mg away.

I thought it'd be another month but not, only ten days worth.

Ever since I came down from 150mg I've been getting brain zaps. They increased when I dropped a dose initially for a while and that really wasn't fun.

I am now completely off it, day two, and they are constant. Moderate at least, but not letting up. I've not been able to eat more than about 500kcal a day for more than a month so to be honest, that probably doesn't help. If I were to force myself to eat I would throw it all up. Sleep's been awful. Maybe I should ask for a sleeping aid?

All I know is I need to shower today and I don't want to fall flat on my face. I'm even paler than usual which means I look like a ghost. I'm "technically" now underweight although my body appears fine to myself and others.

Main issue though, these damn zaps. I know I'm being a bit of a whiner and it is likely they will just go away in a few weeks. I still want to know any advice people have.

Oh, and my face feels tingly and numb right now.
User avatar
NyxBean
Consumer 1
Consumer 1
 
Posts: 29
Joined: Sat Jul 11, 2015 8:14 pm
Local time: Wed Jun 26, 2019 2:25 pm
Blog: View Blog (0)


ADVERTISEMENT

Re: Discontinued Venlafaxine/Effexor and lovely head zaps.

Postby arabianhorselover » Wed Nov 11, 2015 7:41 pm

There is a great group on Facebook that deals with coming off Effexor. Search for Effexor Withdrawal.
arabianhorselover
Consumer 2
Consumer 2
 
Posts: 40
Joined: Fri Aug 28, 2015 11:21 pm
Local time: Wed Jun 26, 2019 9:25 am
Blog: View Blog (0)


Return to Anti-Depressants




  • Related articles
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users and 3 guests